Alert archive / South Dakota / Wind Advisories in 2017
Wind Advisory 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Apr 7, 2017, 9:50 AM CDT for 10 counties in South Dakota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 9:50 AM CDT (14:50 UTC)
- Expired
- Apr 7, 2017, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Aberdeen, SD
Counties Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD
The radar
The Aberdeen radar (KABR), 82 km from the middle of the area, began a volume at 14:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2235 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
266 WWUS73 KABR 071450 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 950 AM CDT Fri Apr 7 2017 SDZ006>008-011-018>023-072300- /O.NEW.KABR.WI.Y.0005.170407T1450Z-170408T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 950 AM CDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... The National Weather Service in Aberdeen has issued a Wind Advisory, which is in effect until 7 PM CDT this evening. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...Now through early this evening * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Avoid burning today! In these windy conditions, a fire will quickly get out of control and be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
2 follow-up statements
260 WWUS73 KABR 071938 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 238 PM CDT Fri Apr 7 2017 SDZ006>008-011-018>023-080000- /O.CON.KABR.WI.Y.0005.000000T0000Z-170408T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 238 PM CDT Fri Apr 7 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...These conditions are occurring right now and will continue through early this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Avoid burning today! In these windy conditions, a fire will quickly get out of control and be difficult to contain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of 30 mph or higher, or gusts over 44 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Dorn
925 WWUS73 KABR 080029 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 729 PM CDT Fri Apr 7 2017 SDZ006>008-011-018>023-080130- /O.EXP.KABR.WI.Y.0005.000000T0000Z-170408T0000Z/ Brown-Marshall-Roberts-Day-Spink-Clark-Codington-Grant-Hamlin- Deuel- Including the cities of Aberdeen, Britton, Sisseton, Webster, Redfield, Clark, Watertown, Milbank, Hayti, and Clear Lake 729 PM CDT Fri Apr 7 2017 ...WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 7, 6:14 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 7, 6:14 AM CDT, 3 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
614 AM CDT Fri Apr 7 2017
.SHORT TERM...(Today through Sunday Afternoon)
Issued at 322 AM CDT Fri Apr 7 2017
Fire weather concerns remain the main issue this afternoon and again
Saturday. Then, we shift our focus to the thunderstorm potential
Sunday. While temperatures will be around 20-25 degrees above
normal, and rh values fall into the upper teens to low 20s, wind
criteria is borderline in our southwest most fire weather zones.
Will go ahead an upgrade the Fire Weather Watch to a Red Flag
Warning for this afternoon through early this evening. The strongest
winds, tightest pressure gradient will remain over the James River
Valley and east, with gusts of 35-40mph. The southerly winds should
remain near and east of the Sisseton Hills with the low level jet.
Kept gusts around 20kts in this area tonight.
While a dry cold front shifts across the region west to east
Saturday morning through the early afternoon hours Saturday, timing
was an issue. With better sampling today, expect to better pin point
areas with a more rapid wind shift and strengthening. An earlier
frontal passage over our western zones will be less of a concern
fire weather wise, as it will not be aligned with peak heating and
driest fuels. Will keep RFD values mainly in the high category, with
a small area southeast reaching very high. Widespread highs in the
mid 70s to low 80s are figured. Did not adjust down much, although
latest model guidance suggests that the forecast may be a couple of
degrees too high.
The main issue Sunday will be the thunderstorm potential across
southern and eastern zones Sunday. PW values do increase to around
0.75in Sunday, and dew points hover into the 40s. Fcst solutions
look pretty consistent Sunday morning.
.LONG TERM...(Sunday Evening through Thursday)
Issued at 322 AM CDT Fri Apr 7 2017
A slowly progressive mid level flow pattern is expected across the
CONUS and Northern Plains during the period. Most of the action
will center around a decent upper trof/low that is expected to
traverse the region Sunday through Monday. WAA showers/thunderstorms
are possible Sunday night given modest mlcapes in the evening,
otherwise most of the activity should transition over to stratiform
as colder air aloft and in the lower troposphere advects east across
the forecast area. It might even get cold enough for a rain/snow mix
or even all snow late Sunday night/early Monday morning. On Monday a
mid level trowal like feature is evident in the models stretching
across South Dakota, with fairly widespread rain the likely result.
That system should move out Monday night, with a weaker follow-on
system for mid week. Temperatures will start off cool on Monday due
to clouds/pcpn, but will then trend toward above normal by week's
end.
&&
.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 613 AM CDT Fri Apr 7 2017
VFR but windy conditions are expected at all terminals through
today.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...Red Flag Warning from 1 PM this afternoon to 8 PM CDT this
evening for SDZ267-270.
MN...None.
&&
SHORT TERM...KF
LONG TERM...TDK
AVIATION...TDKHazardous weather outlook, Apr 7, 3:19 AM CDT, 6 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 319 AM CDT Fri Apr 7 2017 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-081200- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones- Lyman-Buffalo- 319 AM CDT Fri Apr 7 2017 /219 AM MDT Fri Apr 7 2017/ This Hazardous Weather Outlook is for portions of west central Minnesota, central South Dakota, north central South Dakota, and northeast South Dakota. .DAY ONE...Today and Tonight The grassland fire danger index will reach very high to extreme categories this afternoon, thanks to the combination of very dry conditions, well above normal temperatures, and gusty southerly winds. The driest conditions are expected across portions of central South Dakota. See the latest Rangeland Fire Danger Statement, Fire Weather Message, or Fire Weather Forecast for further details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Fire weather conditions will again be elevated Saturday afternoon as temperatures rise into the mid 70s to lower 80s, very dry conditions remain, and winds shift to the northwest. Isolated to scattered thunderstorms will be possible Sunday, especially across eastern South Dakota and west central Minnesota. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KF
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 2:52 AM CDT | Red Flag Warning | ABR | 15 hr |
Nearby
Wind Advisories in South Dakota, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.